Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I have only been psychotic on Nardil. Never withou SLS

Posted by linkadge on November 4, 2017, at 10:03:41

In reply to Re: I have only been psychotic on Nardil. Never withou linkadge, posted by SLS on November 3, 2017, at 21:27:38

Hi SLS,

Again, I have no data on how long one would need to withdraw from Seroquel.

Supposedly Seroquel leads to less d2 receptor up regulation, owing to its 'loose binding' to the d2 receptor. So, perhaps dopamine supersensitivty rebound is less of an issue. The issue with Seroquel, however, is that it can be effective for treating a variety of nonpsychotic illnesses as well (i.e. depression, gad, etc). So, while one might not need it for psychosis, there is a possibility that reducing it would lead to a worsening of other conditions.

The benefit of Seroquel, is that a therapeutic dose (say of 600mg) can be divided into 24x25mg. So, one could reduce by say 25mg a week over about half a year (of course, stopping, or taking longer if needed).

The problem with olanzapine, is that 20mg can be divided into 8x2.5mg, allowing for fewer increments of the taper. Of course, the 2.5mg could be split.

If somebody was to decrease Seroquel by 25mg a week. It would be less likely (IMHO) of a shock to the system or sudden relapse. Of course, it probably benefits to have a friend or family member keep an eye out, in case one is not able to recognize a return of symptoms.

Again, just thoughts.

Linkadge


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:linkadge thread:1095680
URL: http://www.dr-bob.org/babble/20161215/msgs/1095728.html